Skip to Content

I am withdrawing from 120mg of methadone.. No stepping down.. How long will this HELL go on?

Responses (1)

Anonymous 10 Jan 2012

Welcome to the site. It may last quite some time and you likely won't feel the worst of it for 4 days or longer after your last methadone dose. Most say it takes months when withdrawaing from methadone. I am sure you have a good reason why you are not tapering. If you choose, you could give us that reason, you don't have too at all. Methadone, suboxone and subutex are all long acting opiate replacements, that is why it takes so long to withdrawal from them and all are known to cause an extended withdrawal period starting several days after the last dose. No one will judge you here, tapering is best with any of the afore mentioned meds. Please at least let your dr know, as you may need an antidepressant, clonidine or methacarbomal to help as far as rxs go. If you are looking for over the counter meds that might help, please google the Thomas recipe opiate withdrawal, and there is a list of over the cunter meds and supplements that can help. I have been here a while and have noticed more people getting pretty bad depression when they stop methadone, so, have that treated, if it occurs. Support also helps, so you are welcome to stay here for support. keeping you in my prayers patti

Anonymous 11 Jan 2012

Shoot, i need to clarify something quickly, if a personntapers off these meds in an appropriate manner, withdrawal is reduced or nil. When we build a tolerance for opiate or opiate replacement, we have completely bypassed the neurotransmitters, they stop working and we develop extar receptors to hold the extra opiate we are taking. If you taper off any of these meds, we make the brain and body make use of only what we give it, therefore there might be some withdrwal, but we can stabilize and drop again without too much discomfort. When people taper too fast, or jump off these meds suddenly, not only is the person not getting the rx opiate replacement, but the brain system is still crashed. Wthdrawal symptoms, as awful as they are, are attempts to bypass that damaged system and reach the receptors directly, and nearly every system in the body attempts to send its own signal, eventually the system will reboot and function, but with long acting opiate replacements, that might take a while unless you taper off.

psycosoccermom 11 Jan 2012

Yea I didn't get a chance to taper off.. Got into a fight with my clinic and they refused to dose me... It's been 12 days and I still feel like hell... Not as bad as the first 5 days but still bad...

Anonymous 12 Jan 2012

welcome to the family, i say try and find a sub dr, one with a private practice. from what i read alot i clinics seem to have tons of drama with the patients and workers. i think its the case loads they take on, and lack of patience and training. hang in there

Anonymous 12 Jan 2012

Hey Leanne, unless a patient goes to a clinic that specializes in switching people from methadone to subutex, this person should be wary of suboxone or subutex at this point. The reason being is that methadone patients need to be at 30 mgs or less per day, 72 hours completely opiate and methadone free and placed on subutex versus suboxone. Many drs and clinics ignore this and send the former methadone patients into precipitated withdrawal by rushing it. Methadone is also a long acting opiate replcement and the brain does not "let go" of it for quite some time. A person can test positive for methadone or suboxone WEEKS after the last dose. I am very pro-suboxone, most people know that, but those who are on methadone really need a dr or clinic who is very well versed in its use, or the patient suffers.

psycosoccermom 12 Jan 2012

Well I have been methadone free for 14 days now... Today I feel a little normal but VERY EMOTIONAL... My Dr refuses to give me adavan even though he did for 6 month while I was on methadone... I am also very shaky so it is hard totype... thanks everyone for the help... My family doesn't want me to go on Suboxone so I will try it their way ( for now ) but it is getting very noisy in my head... all the things that happened as a kid flooding back..

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions